Jump to content

Deep in Depression


Sally3
 Share

Recommended Posts

Hello - I am deep in depression right now. I am tapering off my Prozac - have been doing so for a year, while also still going through some w/d from fast tapering off of Klonopin. I had some depression during this time...but was willing to keep fighting through. I am getting more and more depressed, which I imagine might be because I am coming off of 20 years of Prozac use. But how do I know if this is the case, or if I really NEED to be on the Prozac...or maybe another anti-depressant So reaady to give in and give up....any thoughts on any of this....any advice?

Thanks for listening

Sally3

Have been on .125Klonopin for 17 years....was tapered off rapidly (3 weeks)from a 6 week updose of 1.50 K....went back on .125 K and tapered off there in 3 weeks - September 7 2010...horrible w/d sx. Have been suffering ever since, although do get windows.
Was put on 20 mg Prozac back in 1993 also...no issues ever with the prozac. Was told last summer to get off the Prozac by a psychiatrist who thought that my benzo w/d was really due to the Prozac i.e., jitteriness, shaking, nervous, anxiety and depression. He wanted me off in 3 months. I started decreasing 1 mg per months - am now down to 9 mg Prozac....feel like I have been tapering incorrectly.

 

Introductory Post:  http://survivingantidepressants.org/index.php?/topic/2439-sally3-i-am-new-here/page-1

Link to comment
Share on other sites

Hi, Sally, I'm so sorry you have to spend one more day in depression; I know how you feel, I really do. I don't have experience with Prozac WD but do know it is a long acting(long half life) AD and I bet Alto will advise you to go back up on it and taper even more slowly. As far as the recommendation to get off the Prozac quickly from your "doctor", does he actually know about any of the drugs he prescribes or is he the typical psych who just casts caution to the wind and lets his patients suffer the consequences.

 

I was on remeron for 12 years and it took me two full years to taper off it. I had the worse depression I think I'd ever had during the withdrawal. I've been off ten months now and yes, I do still get depressed but those are not the predominant symptom I deal with now day to day. I still have terrible anxiety, headaches and dizzyness, but very little depression.

 

Your situation sounds a lot like my experience. I was sure I had to get off the remeron because I was experiencing terrible nausea then horrendous anxiety after the psych put me on Geodon . Even now that I'm off the AD I still have substantial symptoms but I can now think again. That helps me keep up the fight.

 

I really feel bad for you. We're caught between a rock and a hard place. All I know is that these drugs can't be good for us in the long run.

 

Hang in there. alto will advise you shortly?

I started withdrawing off remeron in August of 2009, with the help of a holistic physician.The reason for the withdrawal was a year or two of off and on nausea, deterioration in my thinking, and more depression. It took me a full year to work from 135 mg down to 45mg. At that point, more drops were causing more depression. Unfortuately, the nervousness that I was also feeling for the last year continued with the 45 mg. Thirty one days ago, I stopped the remeron. I am still feeling the nervousness every day and the last week, I am feeling what I think is depression but not sure. In bed in the morning, I'm already dreading another day feeling this way. I am intensely unsure of myself and find it very hard to do anything. I was a practicing veterinarian for 29 years until I found I could not practice anymore. First of all I couldn't think, or remember, and I had absolutely no confidence in anything I did. These were things I did with relative ease for twenty+ years. So, this feeling of no confidence has been during the time I was on the AD(the last 2 years) and today. I take no other medication other than my blood pressure meds. I tried supplements with my holistic dr. but they seemed to make the intense nervousness even more intense. Anyway, I truly feel stuck.

Link to comment
Share on other sites

Thank you so much for replying Spectio - I do appreciate it. It is a tragedy that so many of us have to lose so much of our life and live through this misery while the doctors look at us like we have two heads.

Thanks for your advice - we will see what Alto says - I am afraid to updose though....don't know what to do - am at my wit's end....but thank you!

Sally3

Have been on .125Klonopin for 17 years....was tapered off rapidly (3 weeks)from a 6 week updose of 1.50 K....went back on .125 K and tapered off there in 3 weeks - September 7 2010...horrible w/d sx. Have been suffering ever since, although do get windows.
Was put on 20 mg Prozac back in 1993 also...no issues ever with the prozac. Was told last summer to get off the Prozac by a psychiatrist who thought that my benzo w/d was really due to the Prozac i.e., jitteriness, shaking, nervous, anxiety and depression. He wanted me off in 3 months. I started decreasing 1 mg per months - am now down to 9 mg Prozac....feel like I have been tapering incorrectly.

 

Introductory Post:  http://survivingantidepressants.org/index.php?/topic/2439-sally3-i-am-new-here/page-1

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy